Alert archive / Mississippi / River Flood Warnings in 2017

River Flood Warning 2, NWS Memphis, TN

January 18, 2017Monroe County, Mississippi

NWS Memphis, TN issued this river flood warning at Jan 18, 2017, 9:19 AM CST for Monroe County, Mississippi. It took effect at Jan 20, 2017, 1:42 AM CST. It was in force for 22 hr.

The area

The outline as issued.

The facts

Issued
Jan 18, 2017, 9:19 AM CST (15:19 UTC)
In effect from
Jan 20, 2017, 1:42 AM CST
Expired
Jan 21, 2017, 12:00 AM CST
In force
22 hr
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Flood severity
Minor

County Monroe County, MS

The radar

The Columbus AFB radar (KGWX), 24 km from the middle of the area, began a volume at 15:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Tombigbee River near Amory (AMYM6). The gauge peaked at 15.37 ft at Jan 20, 2017, 7:00 AM CST.

actionminormoderate1015202501/1801/1901/2001/2101/22
Action stage
19 ft
Minor stage
20 ft
Moderate stage
25 ft
Major stage
33 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02437000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

804 
WGUS44 KMEG 181519
FLWMEG
BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
919 AM CST WED JAN 18 2017

The National Weather Service has issued a Flood Warning for the 
Tombigbee River due to heavy rain expected in the next few days.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A followup Flood Statement will be issued later today.

For graphical river and flood information...please go to 
www.weather.gov and click near Memphis on the map. Then select Rivers
and Lakes AHPS under current conditions.

Do not drive through flooded areas...turn around don't drown.

Stay tuned to your weather radio and your local news media for the 
latest river information.

&&

MSC095-191519-
/O.NEW.KMEG.FL.W.0001.170120T0921Z-170121T1108Z/
/BGBM6.1.ER.170120T0921Z.170120T1800Z.170121T0508Z.NO/
919 AM CST WED JAN 18 2017

The National Weather Service in Memphis TN has issued a 

* Flood Warning for 
  the Tombigbee River at Bigbee
* from Friday January 20 until at least later that day.
* At 8 AM Wednesday the stage was...3.7 feet.
* Minor flooding is forecast.
* Maximum forecast stage of 16.6 feet Friday January 20.
* Flood stage is 14.0 feet.
* Forecast to rise above flood stage by Friday January 20 and 
  continue to rise to near 16.6 feet. The river likely will
  fall below flood quickly.
At 17.0 feet, Water is flowing over portions of Hood Road and 
extensive agricultural flooding is occurring..  

&&

LAT...LON 3409 8852 3409 8840 3399 8852 3406 8857


$$

MSC095-191518-
/O.NEW.KMEG.FL.W.0002.170120T0742Z-170121T0600Z/
/AMYM6.1.ER.170120T0742Z.170120T1800Z.170121T0000Z.NO/
919 AM CST WED JAN 18 2017

The National Weather Service in Memphis TN has issued a 

* Flood Warning for 
  the Tombigbee River near Amory
* from Friday January 20 until at least later that day.
* At 8 AM Wednesday the stage was...11.6 feet.
* Minor flooding is forecast.
* Maximum forecast stage of 21.1 feet Wednesday January 20.
* Flood stage is 20.0 feet.
* Forecast to rise above flood stage by Friday January 20 and 
  continue to rise to near 21.1 feet. The river is expected
  to fall below flood stage quickly.
At 22.0 feet, Low land near the river is flooded..  

&&

LAT...LON 3406 8857 3399 8852 3393 8854 3394 8856
      3402 8858                       

$$
1 follow-up statement
917 
WGUS84 KMEG 191522
FLSMEG
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
922 AM CST THU JAN 19 2017

The Flood Warning has been cancelled for Amory on the 
Tombigbee River. The stage is expected to only rise to
19 feet now.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A followup Flood Statement will be issued later.

For graphical river and flood information...please go to 
www.weather.gov and click near Memphis on the map. Then select Rivers
and Lakes AHPS under current conditions.

Do not drive through flooded areas...turn around don't drown.

Stay tuned to your weather radio and your local news media for the 
latest river information.

&&

MSC095-191552-
/O.CAN.KMEG.FL.W.0002.000000T0000Z-170121T0600Z/
/AMYM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
922 AM CST THU JAN 19 2017

Forecast information for
  Tombigbee River near Amory
* At 8 AM Thursday the stage was 11.5 feet and rising.
* No flooding is currently forecast.
* Maximum forecast stage of 19.0 feet Friday January 20.
* Flood stage is 20.0 feet.
* Forecast...The river will rise to near 19.0 feet Friday January 20.
* At 20.0 feet...Lowland flooding begins.

&&

LAT...LON 3406 8857 3399 8852 3393 8854 3394 8856
      3402 8858                       

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this river flood warning went out at Jan 18, 5:26 AM CST, 3 hours 53 minutes earlier.

Area forecast discussion, Jan 18, 5:26 AM CST, 3 hours 53 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
526 AM CST Wed Jan 18 2017

.UPDATE...
Updated to include the 12z aviation discussion.

&&

.PREV DISCUSSION... /issued 347 AM CST Wed Jan 18 2017/

DISCUSSION...

A stationary front currently stretches from Natchez, Mississippi
northeastward to just south of Columbus, Mississippi. A low
pressure center has developed over South Texas overnight. The SFC
low will begin to track northeastward along the Texas Coast into
Louisiana by tonight. This will allow the front to begin lifting
northward as a warm front. Current images from KNQA radar already
show a few showers affecting portions of East-Central Arkansas
and Northwest Mississippi. The showers will increase in coverage
today as the front begins to lift northward. East-Central Arkansas
and Northwest Mississippi will continue to see the best chances
for showers today. Highs will range from upper 40s across
Northeast Arkansas to lower to mid 60s across Northeast
Mississippi.

The front will surge northward through the Mid-South tonight as
the SFC low tracks northeastward roughly along the Mississippi
River. Expect lows to occur shortly after sunset. Thereafter,
temperatures will either hold steady or slowly rise. Heavier
showers and thunderstorms will develop across the area by midnight.
Best chances will be along and west of the Mississippi River
through sunrise.

Showers and thunderstorms will continue over the Mid-South on
Thursday as the upper trof swings into the area. Best chances will
occur east of the Mississippi River after mid-morning. Would not
be surprised to see a few storms become strong to severe across
Northeast Mississippi and areas of West Tennessee near the
Tennessee River. The trof will move the shower and thunderstorm
activity east of the CWA by midnight Thursday evening.
Temperatures will remain mild with highs in the 50s and 60s and
lows in the 40s and 50s.

Expect a lull in activity Friday into Friday evening before the
next low pressure system approaches the area. Temperatures will
remain warm thanks to southwest flow aloft. Highs will be in the
60s and 70s.

Showers and thunderstorms will begin spreading back into the
Mid-South late Friday Night into Saturday morning as the next
shortwave ahead of the approaching low pressure system moves into
the area. Models continue to have some differences in timing,
evolution, and location of the next low pressure system that will
move into the area during the latter part of next weekend. The low
pressure system will definitely be more potent than the one that
will move through on Thursday. With the above normal temperatures
and moist and at least somewhat unstable atmosphere, there will be
the potential for some severe thunderstorms developing across the
area.

The low pressure system will slowly push east on Monday. Lingering
showers will continue into Monday evening for areas near the
Tennessee River. Cooler temperatures will filter into the area
behind the system.

KRM

&&

.AVIATION...
/12z TAFs/

An area of low clouds based around 1500 ft currently extends from
just north of KJBR to KMKL. These clouds will sag south over the
next few hours but are expected to halt well north of KMEM.
Borderline MVFR ceilings exist over much of north MS. Expect
improving conditions by late morning. The large area of rain over
southern AR continues to erode as it approaches the Mid-South,
but a few showers aren't out of the question.

Ceilings are expected to develop and should gradually lower
during the evening and early morning hours. Expect showers to
increase in coverage by 06z. A few thunderstorms will be possible,
but confidence was low enough to preclude from the TAF at this
time. Ceilings were not forecast as low as the models, but IFR
conditions are likely after 06z.

Johnson

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...None.
TN...None.

&&
Hazardous weather outlook, Jan 18, 4:04 AM CST, 5 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
404 AM CST WED JAN 18 2017

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-191215-
ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-
COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-
DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-
HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-
LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-
PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-
RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-
TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA-
404 AM CST WED JAN 18 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS NORTHEAST
MISSISSIPPI AND PORTIONS OF WEST TENNESSEE NEAR THE TENNESSEE
RIVER THURSDAY AFTERNOON INTO THURSDAY EVENING.

SEVERE THUNDERSTORMS WILL BE POSSIBLE OVER THE MID-SOUTH SATURDAY
INTO SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

KRM

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 18, 9:19 AM CSTRiver Flood WarningMEGMonroe68 hr

Nearby

River Flood Warnings in Mississippi, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.